Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 207, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 6, 2002, 3:50 PM CDT for Laclede County, Pulaski County, Missouri. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2002, 3:50 PM CDT (20:50 UTC)
- Expired
- Jul 6, 2002, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Laclede County, MO, Pulaski County, MO
The radar
The Springfield radar (KSGF), 104 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 062050
SVRSGF
MOC105-169-062130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
349 PM CDT SAT JUL 6 2002
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LACLEDE COUNTY IN MISSOURI
SOUTHWESTERN PULASKI COUNTY IN MISSOURI
* UNTIL 430 PM CDT
* AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
NEAR FORT LEONARD WOOD...AND FALCON...MOVING WEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF...
LACLEDE AND PULASKI COUNTIES.
THE TOWN OF LAQUEY IS ALSO IN THE PATH OF THIS STORM.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 3762 9250 3751 9241 3761 9227 3765 9209
3783 9226
FOSTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:46 PM CDT, 4 minutes earlier.
Area forecast discussion, Jul 6, 3:46 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 346 PM CDT SAT JUL 6 2002 ADDED 20 PERCENT RAIN CHANCE FOR DIURNAL CONVECTION FOR EASTERN COUNTIES. SMALL CLUSTER OF CONVECTION NEAR KTBN IS PRODUCING NICE LOCALIZE OUTFLOW BOUNDARY WHICH WILL FOCUS ADDTIONAL CONVECTION. SHOULD DIE OFF QUICKLY THIS EVENING. HAZARDOUS WEATHER OUTLOOK HAS BEEN UPDATED. EVENING SHIFT WILL HAVE TO WATCH WESTWARD PROGRESS OF STORMS. PREVIOUS DISCUSSION APPENDED BELOW. DSA ...224 PM... MAIN FORECAST CONCERNS ARE WHETHER OR NOT TO INCLUDE EARLY FIRST PERIOD RAIN CHANCE FOR DIURNAL CONVECTION...THEN LATER CONCERNS ARE TEMPERATURES/HEAT INDEX VALUES FOR SUNDAY AND MONDAY AND RAIN CHANCES DURING THE MIDWEEK PERIOD NEXT WEEK. WEAK BACK DOOR COLD FRONT HAS MADE IT AS FAR WEST AS THE MS RIVER WITH DEWPOINTS IN THE 60S AT KSTL. SOME ISOLATED SHOWERS HAVE DEVELOPED IN WEAK SFC CONVERGENCE ZONE AND POOLED MOISTURE OVER CENTRAL AND SOUTH CENTRAL MO. CAPES ARE IN THE 3000-3500 J/KG RANGE OVER THE FORECAST AREA. GIVEN THE LACK OF DEEP MOISTURE AVAILABLE FOR SIGNIFICANT CONVECTION...AM INCLINED TO LEAVE RAIN CHANCES OUT EARLY THIS EVENING FOR MOST OF THE AREA WITH THE POSSIBLE EXCEPTION OF EASTERN COUNTIES. WILL MAKE THE FINAL DECISION JUST BEFORE ZONE ISSUANCE. NOT LOOKING AT ANY BIG CHANGES TO THE OVERALL FORECAST. SFC TRENDS STILL BACK UP THE MODEL TREND IN BRING SLIGHTLY LOWER DEWPOINTS INTO MUCH OF SOUTHERN MO ON SUNDAY. THIS WILL REDUCE THE HEAT INDEX VALUES A BIT...BUT THERE WILL BE LITTLE CHANGE IN TEMPERATURES. IN FACT...WITH DRYER ATMOSPHERE...WE MAY SEE TEMPERATURES A DEGREE OR TWO WARMER SUNDAY. WILL NOT HIGHLIGHT HEAT INDEX VALUES FOR SUNDAY...BUT MIDSHIFT MAY WANT TO DO THIS FOR THE OVERNIGHT UPDATE...ESPECIALLY IN WESTERN COUNTIES. WE ARE STILL BELOW HEAT ADVISORY CRITERIA. WILL STICK CLOSE TO WARMER ETA MOS TEMPERATURES. AVN MOS HAS BEEN A COUPLE OF DEGREES TOO COOL FOR THE PAST 2-3 DAYS. MIDLEVEL HEIGHTS WILL BUILD OVER THE ROCKIES AND NW FLOW PATTERN WILL BECOME ESTABLISHED EARLY IN THE UPCOMING WORK WEEK. AVN DEPICTS SEVERAL SHORTWAVES IN THE NW FLOW. GENERAL MODEL CONSENSUS IS TO BRING A SHORTWAVE SOUTHEAST INTO NORTHERN MO BY 12Z TUE. SFC COLD FRONT DROPS SLOWLY SOUTH INTO CENTRAL MO LATE TUESDAY AND INTO NORTHERN AR ON WED. BELIEVE THE AVN IS STILL TO AGGRESSIVE IN PUSHING THIS FRONT TOO FAR SOUTH...BUT WILL BITE ON THE IDEA OF FRONT MOVING THROUGH THE AREA TUE NIGHT/WED. RAIN CHANCES ARE ALREADY INCLUDED FOR THIS PERIOD. NW MIDLEVEL FLOW CONTINUES FOR THE REST OF THE WEEK...WITH SEVERAL SHORTWAVES EMBEDDED IN THE 5H FLOW. AVAILABLE LOW LEVEL MOISTURE NOT VERY ABUNDANT UNTIL SOUTH FLOW INCREASES AHEAD OF ANOTHER FRONT MOVING SOUTH OVER THE NORTHERN AND CENTRAL PLAINS ON SATURDAY. HAVE LEFT SATURDAY DRY SINCE MODELS SEEM TOO FAST IN BRINGING FRONTS SOUTHWARD AND MOISTURE WILL BE GREATLY LIMITED UNTIL LATE SATURDAY AT THE EARLIEST. .SGF... MO...NONE. KS...NONE. DSA
In the hours before
Special weather statement, Jul 6, 1:00 PM CDT, 2 hours 50 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-062300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT SAT JUL 6 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH SUNDAY... TEMPERATURES IN THE LOW TO MID 90S AND HIGH HUMIDITY VALUES WILL COMBINE TO PRODUCE HEAT INDEX VALUES OF AROUND 100 IN MOST AREAS TODAY. AREAS IN SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI WILL SEE HEAT INDEX VALUES IN THE 100 TO 105 RANGE. TEMPERATURES WILL BE SIMILAR ON SUNDAY WITH SLIGHTLY DECREASED HUMIDITY LEVELS EXPECTED OVER THE MISSOURI OZARKS. * EXTENDED OUTLOOK THROUGH SATURDAY... A COLD FRONT WILL DROP SOUTH INTO THE AREA ON TUESDAY AND WEDNESDAY...BRINGING A CHANCE FOR THUNDERSTORMS.
Special weather statement, Jul 6, 3:33 PM CDT, 17 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070100- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 333 PM CDT SAT JUL 6 2002 * HAZARDOUS WEATHER OUTLOOK THROUGH SUNDAY... ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING...MAINLY EAST OF A LINE FROM WARSAW TO SPRINGFIELD TO BRANSON. ORGANIZED SEVERE WEATHER IS NOT EXPECTED...HOWEVER ISOLATED DAMAGING DOWNBURST WINDS AND WILL BE POSSIBLE WITH SOME STORMS. TEMPERATURES IN THE LOW TO MID 90S AND HIGH HUMIDITY VALUES WILL COMBINE TO PRODUCE HEAT INDEX VALUES IN THE UPPER 90S TO NEAR 100 DEGREES IN MOST AREAS THIS AFTERNOON. AREAS IN SOUTHEAST KANSAS AND EXTREME SOUTHWEST MISSOURI WILL SEE HEAT INDEX VALUES IN THE 100 TO 105 RANGE. TEMPERATURES WILL BE SIMILAR ON SUNDAY WITH SLIGHTLY DECREASED HUMIDITY LEVELS EXPECTED OVER THE MISSOURI OZARKS. * EXTENDED OUTLOOK THROUGH SATURDAY... A COLD FRONT WILL DROP SOUTH INTO THE AREA ON TUESDAY AND WEDNESDAY...BRINGING A CHANCE FOR THUNDERSTORMS.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 5:02 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.